Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


New Sustiva Guy
Jan 15, 2004

Just switched to Sustiva. Yep vivid colors, dreams. Currently on 3rd day. If the above mentioned side effects continue, I can certainly cope. Last nights rest was very pleasant. I was surprised cause here lately I've got a lot on my mind. My question is about rash side effects fo Sustiva. I go see the Doc in a couple days for rash review. Currently I don't see anything, BUT I noticed that my face is more red than usual and my skin seems dry. I've already got a touch of the hyper-Pigmentation Afircan American style (zerit Keletra videx- former med results I think.) Went to the doctor he looked at me and prescribed a 94.00 bottle of cream that doesn't work. What would you advice for hyper pigmentation- African American Style? Store product or something not so expensive. Thanks

Response from Dr. Moyle

The pigmentation may fade over time on the new combination. Some of my patients say sun exposure to tan the surrounding skin helps although others think this makes things worse. I've not found any creams that help although vitamin A based creams (trentoin) are recommended by some skin specialists.Hydroquinone is a powerful skin bleaching agent. It works by stopping the pigment-producing cells in the skin from working. It is available in some stores as a 1-2% cream (usually with other stuff) and in higher % via prescription. It should never be used for long periods...only a couple of weeks is best...and you must avoid the sun when using it.

I hope these suggestions help. Sometimes doing nothing is the best option Regrads graeme moyle


Previous
HBV and lipoatrophy
Next
Lowest risk

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement